Louisiana, 2004Flash Flood in Louisiana, June 23, 2004
June 23, 2004 · NWS SHV · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 23, 2:10 PM CST, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 23, 2:10 PM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
310 PM CDT WED JUN 23 2004
.DISCUSSION...
BROKEN AREAS OF LIGHT RAIN CONTINUE OVER THE SOUTHERN SECTIONS OF
LOWER E TX AND NORTHCENTRAL LA...HOWEVER...RAINFALL AMOUNTS HAVE
BEEN GENERALLY LIGHT...ON THE ORDER OF A TENTH TO A QUARTER OR AN
INCH SINCE EARLY THIS MORNING. THIS IS IMPORTANT SINCE THIS AREA
APPEARS TO PRIME FOR POTENTIALLY HEAVY RAIN EVENT SETTING UP OVER
SE TX THIS EVENING...SPREADING NE INTO LOWER E TX AND MUCH OF
NORTHCENTRAL LA OVERNIGHT. CONVECTION BLOSSOMING AROUND AROUND MCV
CENTERED BETWEEN VCT AND ATT...BUT NONE OF THE PROGS HAVE THIS
CENTER INITIALIZED VERY WELL...MOST ARE TOO FAR EAST AND TOO FAST.
IN ANY CASE...MCV SHOULD BE THE FOCUS FOR ADDITIONAL CONVECTION
SPREADING INTO THE AREA OVERNIGHT. LAPS ANALYSIS INDICATES LOWER E
TX HAS DESTABILIZED SOME WITH A FEW BREAKS IN THE CLOUDS...THUS IT
IS POSSIBLE HEAVY RAIN COULD SPREAD INTO THIS AREA BEFORE
CONVECTION BEGINS TO WEAKEN WITH THE LOSS OF HEATING. WILL MENTION
HEAVY RAIN FOR THE SOUTHERN/EASTERN ZONES TONIGHT/THURSDAY
MORNING...BUT GIVEN VERY LIGHT/SPORATIC NATURE OF THE RAIN WHICH FELL
TODAY...AND RADAR STP ESTIMATES OF A HALF TO ONE INCH COMMON IN
THE LAST 36 HOURS...WITH ISOLATED HIGHER AMOUNTS...WILL FORGO A FLOOD
WATCH FOR NORTHCENTRAL LA TONIGHT. FEEL THAT DESPITE LOWERING FFG
VALUES...AND ONLY A 20 KT OR SO LLJ SETTING UP TONIGHT...WITH NO
SURFACE FOCUS...AS THE FRONT WILL BEGIN TO LIFT NORTH AND WASH OUT
OVERNIGHT/THURSDAY MORNING...PROLONGED HEAVY RAINFALL SHOULD BE
ISOLATED IN NATURE...THUS ANY FLOODING PROBLEMS WHICH MAY DEVELOP
SHOULD BE ISOLATED AS WELL. SHEAR AXIS MAY ACTUALLY BEGIN TO LIFT
BACK NORTH OVERNIGHT AS WELL...BEFORE SLOWLY SHIFTING EAST ACROSS THE
REGION THURSDAY.
WILL CARRY LOW CHANCE POPS IN FOR THE EAST THURSDAY NIGHT...WITH
THE DEPARTING SHEAR AXIS...BUT NEXT SHORTWAVE ADVANCES SE ACROSS THE
RED RIVER VALLEY OF N TX THURSDAY AFTERNOON...AND INTO THE REGION
OVERNIGHT. THIS SYSTEM WILL THEN REMAIN CUTOFF OVER TX...ALLOWING
SUBTROPICAL MOISTURE FEED TO CONTINUE THROUGH THE WEEKEND. THUS...
SLIGHT CHANCE POPS WILL REMAIN ELSEWHERE AS PROGS GENERATING SOME
LIGHT QPF. DEEP TROPICAL MOISTURE WILL REMAIN IN PLACE OVER THE
SOUTHERN HALF OF THE AREA SOUTH OF THE TROUGH AXIS FRIDAY...THUS
CHANCE POPS WILL REMAIN ALONG AND SOUTH OF THE I-20 CORRIDOR.
NEXT FRONTAL BOUNDARY TO SAG SOUTH INTO THE AREA FRIDAY
NIGHT/SATURDAY...AND STALLS SOMEWHERE OVER S AR/N LA...NE TX.
THUS...ADDITIONAL HEAVY RAINFALL IS POSSIBLE OVER THE SOUTHERN HALF
OF THE AREA SATURDAY...AS ADDITIONAL ENERGY LIFTS NE. GFS RATHER
BULLISH DUE TO FEEDBACK ISSUES SATURDAY...HOWEVER CAN NOT IGNORE.
LEFTOVER SHEAR AXIS TO REMAIN IN PLACE THEREAFTER...WITH CHANCE POPS
CONTINUING THROUGH MUCH OF THE EXTENDED. UPPER AIR PATTERN MAY BEGIN
TO CHANGE BY MIDWEEK AS CENTRAL CANADIAN VORTEX SHIFTS EAST AND
RIDGE BUILDS EAST OVER MUCH OF THE COUNTRY.
PRELIMS ARE NEXT...
15
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 85 70 88 / 40 40 20 30
MLU 70 82 70 86 / 60 60 30 30
TXK 70 86 70 88 / 10 10 20 20
TYR 70 87 70 89 / 20 10 20 30
LFK 71 85 71 87 / 60 50 20 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 23, 11:00 AM CST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED JUN 23 2004
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED JUN 23 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TRACKING NORTHEAST
ACROSS SOUTHEAST TEXAS AND INTO LOWER EAST TEXAS AND NORTHCENTRAL
LOUISIANA...THROUGHOUT THE REMAINDER OF THIS AFTERNOON AND TONIGHT.
PERIODS OF SHOWERS AND THUNDERSTORMS WILL DEVELOP NEAR THESE
DISTURBANCES...AND ALSO NEAR A STATIONARY FRONTAL BOUNDARY EXTENDING
FROM SOUTHWEST ARKANSAS...INTO THE WESTERN PORTIONS OF NORTHEAST
TEXAS. PROLONGED PERIODS OF RAIN...SOME OF WHICH COULD BE HEAVY...
WILL CONTINUE DEVELOPING AND MOVING REPEATEDLY OVER THESE SAME
AREAS...WITH ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES
POSSIBLE...BUT MAINLY CONCENTRATED OVER NORTHCENTRAL LOUISIANA.
ADDITIONAL HEAVY RAINFALL COULD CAUSE SOME FLOODING THIS EVENING AND
TONIGHT...AS SOILS ACROSS THE AREA ARE ALREADY BECOMING SATURATED
FROM PREVIOUS RAINS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THE SERIES OF UPPER LEVEL DISTURBANCES WILL SLOWLY SHIFT EAST INTO
NORTHCENTRAL LOUISIANA THURSDAY...ALLOWING THE HEAVY RAIN THREAT TO
GRADUALLY SHIFT EAST OUT OF THE AREA THURSDAY AFTERNOON. HOWEVER...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES WILL BE POSSIBLE
MAINLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR IN NORTHERN
LOUISIANA. ANOTHER WEAK FRONTAL BOUNDARY IS EXPECTED TO APPROACH THE
AREA FRIDAY NIGHT AND SATURDAY AND STALL...ALLOWING SHOWERS AND
THUNDERSTORMS TO REMAINED FOCUSED ON THE AREA. RAIN CHANCES WILL
CONTINUE THROUGH EARLY NEXT WEEK...AS THE FRONT AND ASSOCIATED WEAK
DISTURBANCES LINGER. WITH GROUNDS ALREADY BECOMING SATURATED...THIS
ADDITIONAL RAINFALL COULD HAVE A FLOODING POTENTIAL.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.
Flash Flood, Caddo
- When
- June 23, 6:20 PM CST to 8:00 PM CST
- Where
- Caddo County, Shreveport
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 32.580, -93.882 (the zone’s center; the record gives no point)
High water across southeast Shreveport near Youree and Southfield. Water was as high as the headlights to some automobiles.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Wisconsin, June 23, 20041 death · 1 injured · $24 million · F3 · 56 events
- Tornadoes and Hail in Wisconsin, June 23, 200421 injured · $374,000 · F1 · 41 events
- Tornadoes and Hail in Wisconsin, June 23, 20041 injured · $7.9 million · F2 · 11 events
- Tornado and Flash Flooding in Texas, June 23, 2004$225,000 · F0 · 10 events
- Damaging Winds in Georgia, June 23, 2004$86,000 · 52 kt wind · 11 events
- Hail and Damaging Winds in Michigan, June 23 to 24, 2004$100,000 · 1 in hail · 6 events
- Tornadoes and Hail in North Dakota, June 23, 2004F1 · 17 events
- Damaging Wind in Mississippi, June 23, 2004$40,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Minnesota, June 23, 2004$28,000 · 70 kt wind · 8 events
- Cold in Minnesota, June 23 to 24, 200424 events
- Cold in North Dakota, June 23 to 24, 200418 events
- Hail and Damaging Winds in Minnesota, June 23, 2004$10,000 · 63 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404546.